Headache for four days

My husband has been taking Apixaban and Bisoprolol, now down to 1.25, since October.

He's been off Amiodarone for seven weeks.

Since Friday he's had a really bad, crushing headache. I think it's a drug side effect, but both Bisoprolol and Apixaban have headaches as side effects so it's hard to know which one is causing it.

He will be seeing his GP asap, but sometimes you guys have experience of this kind of thing and your opinion is valuable.

He seems to be AF free at the moment.

So,NGOs anyone else experienced this?

10 Replies

oldestnewest
  • That was meant to read.....has anyone else experienced this.....stoopid auto correct....

  • Hi davesgirl

    See his GP it could be a lot of things, but not usually a drug side effect for that length of time, I would make an urgent appointment.

    Be well

    Ian

  • Thanks Ian.

  • I have been talking apixaban 5mg twice day and bisoprolol 10 mg once a day for 20 months have never had headache

  • Thanks Mazza. He's seeing the GP, but my guess is viral meningitis, he had it about ten years ago and it's nasty but not THE nasty meningitis.

  • I had constant headaches last year and eventually discovered my eye sight had become slightly more sensitive due to drugs I'm on, so I was squinting in the sun or just bright'ish days. The squinting gave me terrible headaches as apparently it uses a lot of muscles in the scalp.

    Cure for me was sunglasses. Still wear them now and get some funny looks :-D .

    Koll

  • I had never had a headache in my life except after getting a nasty bang on the head about four years ago. At the end of October I began to get a more or less constant one even waking up with it during the night. In January I had a head CT scan arranged by the BP clinic that was clear. In June I had a neurology appointment and he arranged for a head MRI scan that was also clear. It is not constant now but I still get it.

    One morning I woke up short sighted in my left eye. I managed to get an eye clinic appointment on the second day. They did a thorough examination, blood tests an OCT scan and checked my eye pressure that was a bit high. It gradually righted itself over the course of the week. After three appointments they decided that it was probably caused by a sudden drop in BP during the night affecting the optical nerve and is usually caused by BP medications

  • That's interesting. Thank you seasider 18.

  • Thank you Koll. He is light sensitive , definitely. I think my worry was with Apixaban as its a relatively new drug. When he was put on it they asked him if he could fill out a form listing any unusual symtoms over the following months. He politely declined as being in AF was enough to deal with at the time. So, there is still a lot they don't know about it yet.

    Anyway, we'll see what the doctor says later today.

  • Apixaban is I think giving me headaches been off it a wk still headache have to start something end Dec.these come and go I never usually get them any helpful

    words please?

You may also like...